MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: supply manager / coordinator.Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for an unknown procedure.After placement, the operator noticed "defective leakage at luer lock connection." two used devices were reported, it is currently unknown if both devices were used during the same procedure.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Event description: additional information was provided on 03oct2019.The unknown patient required placement of the device in the kidney for a nephrostomy tube exchange procedure.Within twenty-four hours after placement, the device leaked at the luer lock connection.The device was replaced with another device of the same lot and rpn.As reported, this device also leaked at the luer lock connection the device was replaced with a third similar device to complete the procedure.The first incident of leakage is recorded under medwatch report #1820334-2019-02607.The second incident of leakage is recorded under medwatch report #1820334-2019-02428 (this report).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
D10- product received on: 30sep2019.Investigation-evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, functional test, and dimensional verification, were conducted during the investigation.The visual inspection of the complaint device showed slight biomatter, but no additional damage was noted.A leak test was completed to confirm the presence of a leak at the hub, and leakage at the luer connector was confirmed.After examining the leakage, a crack was noted on the device¿s luer connector, in line with the suture hole and along the gate.Dimensions deemed relevant to the reported failure mode were analyzed and determined that the device was manufactured within specification.Additionally, a document based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include manufacturing quality control checks and process validation.The technical files covering mac-loc drainage catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) was reviewed.The dhr for the complaint lot and related subassembly lots records one non-conformances relevant to the failure mode.The product goes through a 100% inspection for the reported nonconformance, and all nonconforming product was scrapped, thus there is no evidence suggesting that nonconforming product from this lot exists in house.A database search for complaints on the reported lot found one additional complaint from the field, which was opened to address the replacement catheter from the same patient/procedure.Due to this, there is no evidence suggesting that nonconforming product from this lot exists in the field.Also, the instructions for use were reviewed.The instructions supplied with the mac-loc drainage catheters instruct that the product should be inspected prior to use to ensure no damage has occurred.It is possible that excessive forces were applied to the hub while connecting attachments to it, but at this time this cannot be confirmed.Based on the information provided and inspection of the returned product cook concluded a component failure without design or manufacturing deficiency contributed to this incident.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9125176
Report Number1820334-2019-02428
Device Sequence Number2459448
Product Code GBO
UDI-Device Identifier00827002095038
UDI-Public(01)00827002095038(17)220503(10)9714912
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2022
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-25-P-6S-CLM-RH
Device Lot Number9714912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/03/2019
01/03/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/15/2019
01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1